I had one Lupron shot last August or so in an attempt to decrease my pelvic pain from severe adhesions and severe endometriosis along with ovarian remnant syndrome. My doctor pulled it out as a last resort because my right ovary reformed 3 times and began forming cysts that were moving the adhesions which moved the bowel and bladder, diaphragm, and this caused the adhesions formed on the muscle wall to cause extreme pain. I was getting married in October and wanted to keep from having the surgery to remove the ovary again because of the reformation of adhesions, risk of complications and increased pain that came with every surgery. I never had a 2nd shot. Lupron made me miserable. If you so a search on the page you can see some of my posts about what I went through.
My doctor said it was last resort because it would stop all hormone production. He said it came with few side effects, mostly just menopause symptoms, and not to trust the shocking side effects on websites. He had 12 patients in his care who used Lupron that had milder cases like mine, and they had little to no side effects. He lied, and after the shot caused my misery, refused to return my calls. He performed the last surgery 3 weeks after my wedding and then discharged me from his practice with frozen abdomen wishing me good luck in my search for an "adhesion specialist that would be willing to try to help fix my adhesions, but if I found a good one would I please tell him so he could pass the information to his other patients who suffer in the same way I do? " That was a horrible thing to do to me. He even had on my final record that nothing any doctor could do at this time would help me in any way, and he felt that my regrowing ovarian tissue and severe adhesion and endo reformation may mean that I am unable to be treated other then medical management. He also felt that I exaggerated my Lupron side effect symptoms.
I had bone pain, joint pain like I have never had before and I have mild RA. I was so depressed I had no interest in my own wedding I waited 2 years for and worked hard doing flowers and all the necessary things. I felt sick every single day, cried and raged and had no peace. I still have the bone and joint pain. I had previous history of depression, so things are still bad when they had been better before the shot. Immediately after the shot I had memory loss, trouble recalling words for things, trouble comprehending what I read, and fatigue. My doctor said all of this was normal and not to be worried about. I also had the normal menopause symptoms I expected, but the moments of rage and the constant crying was really tough and not what I expected with menopause.
I hope your daughter improves. She is very lucky to have you helping her through this. Keep searching for long-term side effects and please keep us posted on your daughter. I truly believe that Lupron increased my problems instead of decreasing them as the doctor hoped. I also know that the bone and joint pain, the memory issues, the tiredness are here to stay and I am now diagnosed with fibromyalgia along with everything else.
Good luck, don't stop looking and trying and asking questions. I really believe that Lupron should not be used without complete confession and long conversations of the side effects versus the benefits before administering the medication and more research before continuing to treat any patient with Lupron.
The worst sin towards our fellow creatures is not to hate them, but to be indifferent to them. That's the essence of inhumanity. George Bernard Shaw
Pelvic adhesive disease, IBS, SI dysfunction, arthritis, fibromyalgia, depression and anxiety, 11 pelvic surgeries for pain, adhesions, endometriosis, adenomyosis, ovarian cysts, and ovarian remnant syndrome.